Jump to content

When does the sleep get better?


[Wi...]

Recommended Posts

I haven't slept well since I quit Valium 2 years ago. I wake up 3-5 times per night. When does this get better? ???
Link to comment
Share on other sites

It took a year for me to learn to sleep without benzos but I still wake up 3-4 times a night.  The difference for me now is that I am able to go back to sleep and I feel rested during the day.
Link to comment
Share on other sites

I'm just over 25 months out and I still get terror or wake ups a few times a night and sometimes the fear and terror is so bad I can't sleep at all. Hoping it's going to improve soon. I guess our brain and nervous system just has to adjust. Hugs!

 

LiveLife

Link to comment
Share on other sites

I'm so sorry. I'm the same way and it's awful.

 

I don't know if it's still withdrawal of the anxiety that was buried for years surfacing.

Link to comment
Share on other sites

Twitch:    Just a few thoughts.  I responded to another one of your posts earlier, but I want to encourage you, and let you know what you are experiencing is completely normal.  Also, while many people refer to this phenomenon as withdrawal, that is not technically what is going on.    Are you familiar with the Benzodiazepine Information Coalition?  If not, it might be helpful to look at their website.  It was started by a cardiologist who actually experienced this phenomenon.  They are now calling it "BIND".  Benzo induced neurological dysfunction.  What we are experiencing is similar to a brain injury.  That is why there is so much confusion in the medical community.  When we refer to it as "withdrawal" it is actually mislabeling what is going on.  These drugs, for some people, actually change your neurochemistry and now your brain is trying to adjust biochemically and physiologically to not having the drug.  You are very early in the process.  Most people who are affected this way take between 12-18 months to heal.  And some, like myself, take longer.  I have been off for 27 months and still experiencing lots of symptoms, but they have lessened in severity. 

 

Hope this helps.

Link to comment
Share on other sites

A question I have, and maybe it should be a separate thread, is how to tell the difference between the anxiety disorder that was there in the first place and necessitated the use of benzos and the post-taper syndrome?
Link to comment
Share on other sites

×
×
  • Create New...